MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. EXCEL 23KHZ STRAIGHT HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES (IRELAND) LTD. EXCEL 23KHZ STRAIGHT HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2600
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the cusa excel 23khz straight handpiece was noted to have cracked housing when setting up the device for a procedure.The patient was already under anesthesia, and there was approximately 30 minutes delay.Another handpiece was used for the procedure.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa excel 23khz straight handpiece (c2600) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - the investigation of the unit has confirmed the customer's complaint: the housing has a crack, and the handpiece is over torqued which constitutes customer misuse.Additionally, an onsite review at the customer site was completed by ils-irl, it was observed that the customer was using a cleaning fluid in the ph range 12-14.This is not aligned with the recommended cleaning fluid as defined within the user manual 60903711 rev.F, section 13 disassembling and cleaning handpieces which includes cleaning solution with neutral ph range as validated by integra.Root cause - the root cause is confirmed as overtorquing of the handpiece which is due to incorrect assembly and disassembly of the handpiece by the customer using the torque wrench.This resulted in the torque wrench misaligning the dot on the handpiece and the handpiece connector.Possible root cause is under investigation relating to the "ph ¿ detergent issue 12-14 ph level" when neutral ph level is specified in the ifu.At present, we consider this complaint to be closed.

Brand Name
EXCEL 23KHZ STRAIGHT HANDPIECE EACH1
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21433406
Report Number3006697299-2025-00022
Device Sequence Number17294312
Product Code LFL
UDI-Device Identifier10381780039419
UDI-Public10381780039419
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown